I had vaginoplasty 2 weeks ago and didn't realise I was pregnant. Had a medical abortion 3 days ago and I've been bleeding?

I had vaginoplasty 2 weeks ago and didn't realise I was pregnant..I had a medical abortion 3 days ago and ive been bleeding and passing some blood clots in different sizes ranging from a plumber size to a tiny one.Before I took the pills I told the hospital that I had just had vaginoplasty and they said it shouldn't ruin the results...I'm worried about the thick blood clots would it affect the stitches inside and outside of the vagina..pls help.Thanks for your response

Doctor Answers 6

Bleeding from Abortion after vaginoplasty?

Its unfortunate to have an undiagnosed pregnancy at the time of vaginal surgery.  This is uncommon because it is almost certain your surgeon did a pregnancy test.  If not, a mistake was made.   A negative test at the time of surgery would mean that the pregnancy was very early.  Thus bleeding from this should not be severe and not affect your vaginoplasty.  If you are bleeding heavily you need to see your doctor who did the vaginoplasty.  Don't assume this is just from medical induced abortion. Make certain you are on good contraception once you resume sexual activity to avoid this in the future.  Good luck with your healing. 

Been Bleeding Since Abortion

The specific risks and suitability of these procedures for each individual can be determined only at the time of consultation.  All surgical procedures have some degree of risk.  Minor complications that do not affect the outcome occur occasionally.  Major complications are rare. These can include infection, bleeding, (hematoma), separation of the incision, changes in sensation, pain, increased sensitivity, unsatisfactory cosmetic results.  Any concerns of infection, new pain, swelling, bleeding, drainage should immediately be addressed by the doctor. With the bleeding you have been having it would be best to visit your surgeon right away to make sure that you are still healing and that nothing has gone wrong. Good luck.

Jed H. Horowitz, MD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 96 reviews

Will bleeding after a medical abortion affect my vaginoplasty surgery results?

Dear Dreal,

A medical abortion which causes the disruption of a pregnancy and thus the bleeding and clots should not affect the results of your vaginal surgery.  However, if the heavy bleeding persists more than a few days, please follow up with the physician who prescribed the medication because that may indicate residual tissue and the need for a D & C.  If you need a procedure, that may impact your results.

I hope this information is helpful and speedy recovery!

Sincerely,

Troy R. Hailparn, MD, FACOG

Cosmetic Gynecology Center of San Antonio

 

Troy Hailparn, MD
San Antonio OB/GYN
5.0 out of 5 stars 26 reviews

You might also like...

Thick blood clots

Thick blood clots should not affect the stitches inside and outside of the vaigna.   If you continue to bleed you need to see the surgeon who performed your abortion.

J R Miklos MD

Vaginoplasty won't be affected with abortion.

Hi, a medical abortion shouldn't affect the stitches.  Bleeding for more than two weeks, though, needs to be evaluated by the center who prescribed the abortion meds.  If you required a D&C, that can put tension on the vaginoplasty surgery.  

Vaginal bleeding won't break stitches from vaginoplasty surgery

Unusual situation, but bleeding won't break any stitches. Bleeding is common after medical abortion. If it persists or becomes heavy, you need to follow up with the physician who prescribed it for you for further evaluation.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.